IF YOU HAVE USED PSYCHIATRIC DRUGS EVEN FOR A SHORT TIME, your withdrawal can be both physically and emotionally very stressful if you try to come off the medication abruptly. Many are not aware of the full side effects that are possible (as listed by the pharmaceutical manufacturers). Stopping these drugs can cause agonizing symptoms, sometimes life-threatening suicidal and homicidal impulses.
MANY SIDE EFFECTS KICK IN when you begin to come off the drug. Instead of recognizing these than as associated with withdrawing from the drug, it is a common mistake to assume that these reactions are a relapse into symptoms from before starting the medication. You are then more likely to give up and go back to taking the full drug dose.
ONE REASON FOR THE SIDE EFFECTS has to do with the metabolic adjustments your body has had to make to compensate for the drug. If you stop taking the drug abruptly, the body does not have enough time to readjust. It also often does not have enough of the necessary nutrients to normalize neurotransmission and to detoxify itself.
PSYCHIATRIC DRUGS ARE TOXIC to brain cells and so interfere with normal brain and nerve function. The toxic effects are often masked when you take the drug, but become apparent you stop. Your body needs both time and the nutrition to detoxify itself.
THE SOLUTION TO A SAFE WITHDRAWAL from psychiatric medication is to come off the drugs slowly and gradually while you give the body full nutritional support during the tapering process.
EMOTIONAL WITHDRAWAL EFFECTS
ANXIETY: NERVOUSNESS • FEAR • PANIC
MOOD: SADNESS • CRYING • DESPAIR • APATHY • SUICIDAL THOUGHTS OR ATTEMPTS
AGGRESSION: IRRITABILITY • ANGER • SELF HARM • HOMICIDAL THOUGHTS OR ACTIONS
COGNITIVE: POOR CONCENTRATION • CONFUSION • FORGETFULNESS • DISORIENTATION
SLEEP: INSOMNIA • NIGHTMARES
HYPERACTIVITY: RESTLESSNESS • AGITATION • EXCITABILITY • HYSTERIA
HALLUCINATION: AUDITORY OR VISUAL
SEXUAL: DECREASED LIBIDO
PHYSICAL WITHDRAWAL EFFECTS
ENERGY: FATIGUE • LETHARGY
NERVOUS SYSTEM: BRAIN OR BODY ZAPS
MUSCULAR: TWITCHING • TREMOR • CRAMPS
DIGESTIVE: DIARRHEA • CONSTIPATION • NAUSEA • ABDOMINAL BLOATING OR PAIN
CARDIOVASCULAR: ABNORMAL HEARTBEAT • HYPERTENSION
OTHER: FEVER (CHILLS/SWEATS) • HEADACHE •
JOINT OR MUSCLE PAINS • HOT FLASHES • DIZZINESS • FAINTING • SEIZURES • NUMBNESS • VISION AND SPEECH PROBLEMS • TASTE OR SMELL ABNORMALITIES • DROOLING
DRUG WITHDRAWAL RESEARCH FOUNDATION is a nonprofit organization that researches and publishes information about effective methods to withdraw from medication and durgs. Statements, information and products mentioned are for educational purposes only and is not intended to diagnose, treat, cure or prevent disease. The information has not been evaluated by the US Food and Drug Administration. Consult a health-care professional before using any information provided. The foundation does not advocate or recommend to discontinue any medication. The foundation recommends that any program to taper off a medication should be supervised by a qualified medical doctor. Copyright © 2013 by DRUG WITHDRAWAL RESEARCH FOUNDATION, 334 West 57th Street #343, New York, NY 10019. Web: www.WithdrawalResearch.org. Email: info@WithdrawalResearch.org.